Hail, Randolph
- When
- January 2, 1:20 AM CST
- Where
- Randolph County, Moberly
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.417, -92.433
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 1, 2:51 PM CST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 251 PM CST SUN JAN 1 2006 ...RECORD WARMTH STARTS THE NEW YEAR... .DISCUSSION... SHORT TERM (TONIGHT-TUESDAY)... LATEST SURFACE OBSERVATIONS SHOW A WELL-DEFINE SURFACE WARM FRONT LIFTING STEADILY NORTHWARD IN ADVANCE OF A 987MB SURFACE LOW CENTERED NEAR MEDICINE LODGE KANSAS AT 20Z. THE WARM FRONT...DELINEATED BY A SHARP EAST TO SOUTH WIND SHIFT AND A THIN BAND OF STRATO-CUMULUS CLOUDS...ARCED FROM DOWNTOWN KANSAS CITY TO SEDALIA. THE WARM SECTOR FEATURED RECORD TEMPS IN THE MID-UPPER 60S AND DEWPOINTS HAD SURGED INTO THE MID 40S. A VERY MILD...BUT SLIGHTLY COOLER AIRMASS WAS OBSERVED OVER FAR NORTHERN MISSOURI WITH READINGS GENERALLY IN THE LOWER TO MIDDLE 50S. THE SURFACE LOW WILL TRACK TOWARD KANSAS CITY THIS EVENING ALONG A DEVELOPING WARM OCCLUSION...AS A VERY SPRING-LIKE DRYLINE SURGES THROUGH THE EASTERN PLAINS. BREEZY/MILD CONDITIONS WILL PREVAIL IN THE WARM SECTOR WHILE A PRONOUNCED MID LEVEL DRY SLOT WILL ENSURE THAT THE CWA REMAINS CLEAR TO PARTLY CLOUDY UNTIL THE ARRIVAL OF THE UPSTREAM CLOSED UPPER LOW CENTER BETWEEN 06 AND 12Z. PRECIPITATION CHANCES LATER TONIGHT WILL BE FOCUSED TO THE NORTH AND WEST OF THE SURFACE LOW TRACK AS STRONG LOW LEVEL ISENTROPIC ASCENT INDUCES A FAIRLY RAPID SATURATION THROUGH 700MB. S/SE FLOW IN THIS LAYER WILL ALSO ACT TO FURTHER SHARPEN THE EXISTING THERMAL GRADIENT ...WITH FRONTOGENETIC FORCING BEING THE PRIMARY DRIVE FOR PRECIPITATION. WITH THAT SAID HOWEVER...THE INTERMOUNTAIN WEST DID A NUMBER ON THIS OTHERWISE IMPRESSIVE LOOKING SYSTEM...AND SOUNDINGS SHOW MARKED DRYING ABOVE 700MB. THEREFORE...THE FORCING WILL REMAIN STRONG BUT SHALLOW WITH ONLY LIGHT RAIN EXPECTED. QPF IS GENERALLY EXPECTED TO BE LESS THAN .10 OVER NRN MO. WRAPAROUND LOW LEVEL MOISTURE WILL MAINTAIN A LOW OVERCAST THROUGH THE DAY TOMORROW WITH LIGHT RAIN TAPERING TO DRIZZLE AS VERTICAL MOTION WEAKENS. GUSTY NORTHWEST WINDS AND CLOUD COVER WILL KEEP TEMPERATURES NEARLY STEADY...SOME 20 DEGREES COLDER THAN TODAY. SOME CLEARING CAN BE EXPECTED EARLY TUESDAY BEFORE THE NEXT FAST MOVING PACIFIC SYSTEM APPROACHES...THIS ONE WITH EVEN LESS MOISTURE AVAILABLE. BOOKBINDER LONG TERM (WEDNESDAY-SUNDAY)... THE MEDIUM RANGE MODELS ARE CONSISTENT ADVERTISING A TRANSITION... ALBEIT A TEMPORARY ONE...TO A MORE AMPLIFIED PATTERN FOR THE SECOND HALF OF THE WEEK. RUN TO RUN CONTINUITY HAS BEEN GOOD AND IT IS REASONABLE TO THINK THAT THE FORECAST SHOULD BE ABOVE AVERAGE FOR FOR THE FOUR TO SEVEN DAY FORECAST. A TRANSITION FROM OUR CURRENT ZONAL PATTERN TO A WESTERN RIDGE/EASTERN TROUGH BEGINS WEDNESDAY AS THE JET OVER THE EASTERN PACIFIC BUCKLES. UPPER LEVEL NORTHWESTERLY FLOW WILL LEAVE MISSOURI AND EASTERN KANSAS SUSCEPTIBLE TO AT LEAST ONE SURGE OF COLDER AIR IN THE THURSDAY/FRIDAY TIME FRAME. BUT WITH TEMPERATURES CURRENTLY RUNNING WELL ABOVE AVERAGE OVER THE WESTERN TWO-THIRDS OF CANADA OUR LATE WEEK COOL DOWN WILL LIKELY ONLY BRING READINGS DOWN TO ABOUT AVERAGE. KOCH && .PREV DISCUSSION... 318 AM... MAIN FORECAST CONCERN THIS MORNING IS WITH STRONG SHORT WAVE HEADING OUT OF THE ROCKIES TODAY. DEEPENING SURFACE LOW IS EXPECTED TO TRACK ACROSS KANSAS TO NEAR THE KANSAS CITY AREA BY EARLY EVENING...WITH A WEST TO EAST WARM FRONT BISECTING CENTRAL MISSOURI. THIS WILL MAKE AFTERNOON TEMPERATURES A BIT TRICKY. CLOUD COVER WILL ALSO BE A FACTOR. EXPECTING A SIGNIFICANT MID LEVEL DRY SLOT TO BE MOVING INTO MISSOURI BY LATE AFTERNOON AS THE UPPER LOW DEEPENS OVER CENTRAL KANSAS. THE DRY SLOT SHOULD SHUNT DEEPER MOISTURE TO THE EAST OF FORECAST AREA AS BETTER DYNAMICS ARRIVE WITH UPPER SYSTEM. THINK ANY THUNDERSTORM DEVELOPMENT WILL STAY EAST OF FORECAST AREA...BUT EXTREME EASTERN COUNTIES WILL NEED TO BE WATCHED THIS AFTERNOON IN CASE THIS DRYING IS SLOWER OR FURTHER WEST. 06Z NAM AND TO SOME EXTENT ON THE 00Z GFS RUN...SEEING GOOD ISENTROPIC LIFT INTO NORTHEAST PORTIONS OF FORECAST AREA DURING THE AFTERNOON. WILL PUT CHANCE POPS FOR SOME RAIN IN THOSE AREAS LATE IN THE DAY. LOWER LEVELS ALSO START TO DRY OUT IN EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI BY LATE AFTERNOON...AND SHOULD ALLOW ENOUGH SUNSHINE TO BOOST TEMPERATURES WELL ABOVE SEASONAL NORMALS. WILL GO WITH THE WARM MET GUIDANCE FOR AREAS SOUTH OF THE FRONT BUT USE A BLEND OF MET AND MAV FOR AREAS NORTH OF THE FRONT WHERE QUITE A BIT OF CLOUDINESS SHOULD REMAIN. FOR TONIGHT...WILL INCREASE AREAL COVERAGE AND POPS FOR RAIN CHANCES. WILL HOLD OFF WITH LIKELY POPS AT THIS POINT...IN CASE LOW TRACKS A LITTLE FURTHER NORTH THAN CURRENTLY ANTICIPATED...BUT WITH DEEPENING LOW EXPECTING TO HAVE A SIGNIFICANT WRAP AROUND...THINK AREAS NEAR THE IOWA BORDER WILL HAVE BEST SHOT AT PRECIPITATION TONIGHT. WILL INTRODUCE SOME DRIZZLE WORDING ALONG FRINGES OF RAIN AREA WHERE MOISTURE IS MORE SHALLOW. AT THIS POINT NOT TOO CONCERNED ABOUT ANY CHANGE OVER TO SNOW OF THE PRECIPITATION AS COLDER AIR IS DRAWN IN BEHIND THE UPPER LOW. MODELS SHOWING A SIGNIFICANT AMOUNT OF WARM AIR WRAPPING UP IN THE SYSTEM...AND SOUNDING WOULD INDICATE THAT WE WOULD NOT BE SEEING COLD ENOUGH TEMPERATURES IN THE SATURATED LAYERS TO GET THE NEEDED ICE NUCLEI. WITH 900 MB EXPECTED TO BE RAPIDLY COOLER BY MONDAY MORNING...CAN NOT RULE OUT SOME SLEET MIXING IN AS PRECIPITATION TAPERS OFF...BUT NOT CONFIDENT ENOUGH AT THIS POINT TO MENTION. WILL STICK WITH THE RAIN AND DRIZZLE AT THIS POINT. EVEN WITH SYSTEM PULLING AWAY ON MONDAY...LOW LEVEL MOISTURE WILL BE SLOW TO CLEAR. MAY SEE SOME CLEARING ON THE FRINGES MONDAY AFTERNOON IN WESTERN PORTIONS OF FORECAST AREA...BUT NAM SOUNDING WOULD INDICATE A LOW STRATUS DECK BUILDING BACK TO THE WEST MONDAY NIGHT...SO AT THIS POINT...WILL GO WITH THE IDEA OF MORE CLOUDS MONDAY NIGHT WHICH WOULD PRECLUDE ANY SIGNIFICANT FOG AS SURFACE RIDGING BUILDS ACROSS FORECAST AREA. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1218 AM CST MON JAN 2 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1218 AM CST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE OCCURRING ACROSS CENTRAL AND NORTH CENTRAL MISSOURI EARLY THIS MORNING...AS A STRONG STORM SYSTEM MOVES EAST ACROSS MISSOURI. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN CENTRAL AND NORTH CENTRAL MISSOURI MAINLY IN AREAS TO THE EAST OF A LINE FROM KIRKSVILLE TO WARRENSBURG. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1212 AM CST MON JAN 2 2006 MOZ039-040-045-046-020700- COOPER-HOWARD-PETTIS-SALINE- 1212 AM CST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN COOPER...PETTIS... SALINE AND WESTERN HOWARD COUNTIES UNTIL 100 AM CST... AT 1206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA MONTE...OR 9 MILES WEST OF SEDALIA... MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE... NEAR HOUSTONIA BY 1220 AM CST. NEAR MARSHALL BY 1240 AM CST. NEAR SLATER BY 1255 AM CST. HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THIS STORM. PC
The St Louis radar (KLSX), 171 km away, was scanning. The volume nearest the first event began at 07:17 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492007, 5492008.